MAUDE Adverse Event Report: PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER
Model Number 37-HP-0400
Health Effect - Clinical Codes Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other; distributor.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 1 of 2 mdrs filed for the same event (reference 3005739886-2015-00038 / 00039).
 
Event or Problem Description
During acdf surgery performed in (b)(6) on (b)(6) 2020, the surgeon was using the angled screw driver (37-hp-0400 lot 0143it-r) to insert the screw as the angle was difficult to use the straight driver.While he was using the angled driver a sound popped from the driver and it stopped rotating smoothly.A second fixed angle driver (37-hp-0400 lot 0056itr) was attempted to be used but it was not holding the screw, as he was trying to insert the screw in the hole it was detaching from the screw driver.Bone wax was attempted to be used on the tip but was unsuccessful.There was no injury to the patient but a 1-1/2 hour delay to the procedure as a result of the reported issues.
 
Additional Manufacturer Narrative
H3 device evaluation - engineering performed a visual inspection of the complaint product.The distal tip of the driver shaft assembly, 37-hp-0402, and the drill tip gear, 37-hp-0411 have no visible damage.Engineering was unable to reproduce the reported failure.A potential root cause is that during instrument assembly in the field, the driver shaft assembly was not fully seated into the outer body sleeve, 37-hp-0407.This would cause a misalignment of the gear features between the shaft and tip that could explain the driver not rotating smoothly.However, this cannot be confirmed and therefore, a root cause could not be determined.Review of device history records found a total of fifteen (15) pieces of lot 0143it-r were released for distribution with no deviation or anomalies.Complaint history review did not identify a trend for reports of this nature for this part number.As a definite root cause could not be identified and there was not a trend for reports of this nature identified, the need for corrective action is not indicated.This report is number 1 of 2 mdrs filed for the same event (reference 3005739886-2015-00039-1).
 
Event or Problem Description
During acdf surgery performed in dubai, uae on (b)(6) 2020, the surgeon was using the angled screw driver (37-hp-0400 lot 0143it-r) to insert the screw as the angle was difficult to use the straight driver.While he was using the angled driver a sound popped from the driver and it stopped rotating smoothly.A second fixed angle driver (37-hp-0400 lot 0056itr) was attempted to be used but it was not holding the screw, as he was trying to insert the screw in the hole it was detaching from the screw driver.Bone wax was attempted to be used on the tip but was unsuccessful.There was no injury to the patient but a 1-1/2 hour delay to the procedure as a result of the reported issues.

Brand Name
VAULT C ACDF SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10938825
Report Number3005739886-2020-00038
Device Sequence Number13592816
Product Code HXX
UDI-Device Identifier00840019917100
UDI-Public00840019917100
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number37-HP-0400
Device Catalogue Number37-HP-0400
Device Lot Number0143IT-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;